| Model Number |
IPN918648 |
| Medical Device Problem Codes |
Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
02/16/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that "the dilator immediately expands, twists and does not even pass through the skin, and if it passes through the skin, it expands during tissue dilation, gets stuck when pulling out, damages the tissues.The guidewire also bends, it happened in practice that the dilator folded the guidewire and stuck".It was reported the "dilator end separated when already entered the skin and got stuck together with the guidewire".The insertion site was the subclavian vein.There was "no severe damage to the patient's health".It was reported "no severe tissue damaging, doctor indicated site bleeding, but another set was used to perform the procedure".The patient's condition is reported as fine.
Additional Manufacturer Narrative
Concomitant medical products: eptic without iodine (b)(4).Associated mdrs: 3006425876-2023-00271.
Event or Problem Description
Additional Manufacturer Narrative
Continuation of d11: eptic without iodine.(b)(4).Associated mdrs: 3006425876-2023-00271; 3006425876-2023-00246.The actual device was not returned; however, the customer provided four photos for analysis.The complaint of swg kinked was able to be confirmed by the photos.The images show a kinked guidewire and a dilator with evidence of use (dried blood).A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of swg kinked was confirmed by visual inspection of the customer supplied photos.The images show a used guidewire with two kinks in the body.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.